Alert archive / North Carolina / Tornado Warnings in 2025

Tornado Warning 5, NWS Wakefield, VA

March 17, 20254 counties in North Carolina

NWS Wakefield, VA issued this tornado warning at Mar 17, 2025, 3:02 AM EDT for 4 counties in North Carolina. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 17, 2025, 3:02 AM EDT (07:02 UTC)
Expired
Mar 17, 2025, 3:30 AM EDT
In force
28 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Camden County, NC, Currituck County, NC, Pasquotank County, NC, Perquimans County, NC

The radar

The Norfolk radar (KAKQ), 110 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 17, 3:02 AM EDTTSTM WND DMG1 Se Woodville, NCSpotter heard call over scanner regarding damage to at least 3 trailers at Longview Estates in Woodville. Possible tornado damage. Time estimated.
Mar 17, 3:02 AM EDTTORNADO1 Se Woodville, NC*** 8 INJ *** The tornado touched down around 302 AM EDT in a field just southwest of Longview Estates near Woodville Road. The tornado quickly moved northeast, rolling and destroying 3 mobile homes in Longview Estates, and damaging several others. Eight injur

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2025-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2025-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 495 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
495 m²/s²
0-3 km storm-relative helicity
545 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

777 
WFUS51 KAKQ 170702
TORAKQ
NCC029-053-139-143-170730-
/O.NEW.KAKQ.TO.W.0005.250317T0702Z-250317T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
302 AM EDT Mon Mar 17 2025

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  Central Camden County in northeastern North Carolina...
  Central Pasquotank County in northeastern North Carolina...
  East central Perquimans County in northeastern North Carolina...
  North central Currituck County in northeastern North Carolina...

* Until 330 AM EDT.

* At 302 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Nixonton, or near Elizabeth City, moving northeast
  at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Elizabeth City, Elizabeth City State University, and Camden around 
  305 AM EDT.
  Whitehall Shores around 310 AM EDT.
  Currituck around 320 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Belcross, Rabbit Corner, Snowden, Woodville, Gregory, Barco,
Coinjock, Pasquotank, Waterlily, and Spences Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&

LAT...LON 3624 7636 3655 7612 3637 7586 3632 7596
      3633 7597 3631 7600 3632 7600 3631 7601
      3619 7627 3620 7628 3619 7628 3618 7630
TIME...MOT...LOC 0702Z 224DEG 51KT 3625 7629 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

HET
2 follow-up statements
302 
WWUS51 KAKQ 170721
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
321 AM EDT Mon Mar 17 2025

NCC139-143-170730-
/O.CAN.KAKQ.TO.W.0005.000000T0000Z-250317T0730Z/
Pasquotank NC-Perquimans NC-
321 AM EDT Mon Mar 17 2025

...THE TORNADO WARNING FOR CENTRAL PASQUOTANK AND EAST CENTRAL
PERQUIMANS COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3632 7620 3632 7618 3633 7619 3633 7622
      3634 7622 3635 7623 3637 7623 3636 7626
      3655 7612 3637 7586 3632 7596 3633 7597
      3631 7600 3632 7600 3626 7612
TIME...MOT...LOC 0720Z 224DEG 51KT 3644 7606 

$$

NCC029-053-170730-
/O.CON.KAKQ.TO.W.0005.000000T0000Z-250317T0730Z/
Camden NC-Currituck NC-
321 AM EDT Mon Mar 17 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR CENTRAL
CAMDEN AND NORTH CENTRAL CURRITUCK COUNTIES...

At 320 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Currituck, moving northeast at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Currituck around 325 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Belcross, Snowden, Gregory, Barco, Coinjock, Waterlily, Spences
Corner, Sligo, Lambs Corner, and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3632 7620 3632 7618 3633 7619 3633 7622
      3634 7622 3635 7623 3637 7623 3636 7626
      3655 7612 3637 7586 3632 7596 3633 7597
      3631 7600 3632 7600 3626 7612
TIME...MOT...LOC 0720Z 224DEG 51KT 3644 7606 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

HET
514 
WWUS51 KAKQ 170731
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
331 AM EDT Mon Mar 17 2025

NCC029-053-170740-
/O.EXP.KAKQ.TO.W.0005.000000T0000Z-250317T0730Z/
Camden NC-Currituck NC-
331 AM EDT Mon Mar 17 2025

...THE TORNADO WARNING FOR CENTRAL CAMDEN AND NORTH CENTRAL CURRITUCK
COUNTIES HAS EXPIRED...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

&&

LAT...LON 3632 7620 3632 7618 3633 7619 3633 7622
      3634 7622 3635 7623 3637 7623 3636 7626
      3655 7612 3637 7586 3632 7596 3633 7597
      3631 7600 3632 7600 3626 7612
TIME...MOT...LOC 0730Z 224DEG 51KT 3653 7595 

$$

HET

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Mar 17, 1:39 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 17, 1:39 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
139 AM EDT Mon Mar 17 2025

.SYNOPSIS...
Severe storms are possible this afternoon into this evening
with damaging winds as the primary threat. High pressure returns
early next week. Above average temps continue.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 830 PM EDT Sunday...

Key Messages:

- A Tornado Watch is in effect for central VA, south central VA,
  and interior northeast NC through 1 AM tonight.

- A slight risk of severe storms has been issued for the
  majority of the area for the potential of severe storms with
  damaging winds and isolated tornadoes through overnight
  hours.

- A flood watch is in effect for parts of SE VA in anticipation
  of heavy rainfall totals and possible flash flooding.

A deep upper level trough digs down to the Gulf with a jet streak of
100-150kt just west of the area. A surface low pressure system over
the Great Lakes is dragging a cold front through the area early
morning tomorrow. These features will bring the potential for severe
storms this afternoon into tonight. The main threat with these
storms will be possible damaging winds and an isolated tornado.

The first line of showers has begun making its way through the area,
but does not appear to be severe at this time. The lack of
instability has hindered storms partially from temperatures not
warming up from the SSE flow and previous warm front as thought.
However, CAMs continue on increasing instability with the second
line of storms this evening with around 300-400 J/kg at the surface.
Special 18z soundings from NWS Blacksburg and NWS Morehead City show
low levels of MU CAPE with higher amounts in Blacksburg's area
(around 600 J/kg) with lower amounts towards the coast at Morehead
City (around 400 J/kg). Although the instability is low, some severe
storms are still possible. Shear remains to meet favorable
conditions for severe weather and tornadoes with the RAP showing 35-
40 kt SFC-1km shear in the piedmont with lower amounts towards the
bay/coast with the second line. SPC continues to include most of the
area, except the immediate coast area, in a slight risk (level 2 out
of 5) of severe weather with the primary threat being damaging winds
(15% probs) and an isolated tornado (5% probs).

With these storms and showers, heavy rain and training storms are
possible with expected rainfall totals 1-2 inches with localized
amounts up to 4 inches. CAMs models show training storms over SE VA
including Hampton Roads, Norfolk, and Virginia Beach receiving up to
4 inches of rain. PWATs are additionally favorable for high amounts
of rainfall. Flood watches have been introduced for the cities of
Chesapeake, Hampton, James City, Newport News, Norfolk, Suffolk, and
VA Beach, and the counties of Isle of Wight, Southampton, Surry,
Sussex, and York through the overnight hours. Urban, low-lying, and
poor drainage areas are more likely to see flash flooding.

Outside of convective wind gusts, a tight pressure gradient will
lead to increased synoptic winds. Wind gusts will be 30-40 mph
through the early morning hours, with the highest gusts in the SE of
the area. Overnight lows will range with the cooler air moving into
the area overnight. Temps will drop to the lower 50s towards the
piedmont and upper 50s towards the coast/Bay.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
As of 330 PM EDT Sunday...

Key Messages:

- Drying out Monday with cooler temperatures. Above average
temperatures return Tuesday.

The upper level trough will push eastward with it lingering over the
east coast on Monday. Most of the rain will be pushed out with the
cold front by Monday morning but a few light showers may linger
towards the coast/Bay into Monday afternoon. Winds will be breezy
again with decent daytime mixing with gusts around 20-30 mph. Temps
will be cooler from the airmass behind the front with highs in
the upper 50s for most and NE NC in the lower 60s. Skies will be
clearing in the evening and overnight as temps drop to the mid 30s.
As the surface low moves further offshore Tuesday, high pressure
will begin to build in from the south bringing clear skies and
calmer winds. Highs on Tues will be in the low to mid 60s with lows
in the lower 40s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 330 PM EDT Sunday...

Key Messages:

- Above average temperatures on Thursday trend to near to below
average on Friday behind a cold front.

- Showers are likely on Thursday, but rain amounts will be a few
tenths of an inch at most.

- Milder weather returns over the weekend.

An anomalously deep upper trough is progged to track over the ern
CONUS from Thursday through Thursday night. At the sfc, strong low
pressure (~988mb) tracks well to our NW...which will drag a cold
front through the FA during the day. While moisture return ahead of
the front will be meager (and there will likely be no sfc-based
instability in place)...a round of showers is possible with the
FROPA. The most likely timing for precip on Thursday is during the
aftn/evening. Still feel that it is uncertain how much rain will
come out of this system. However, global models are in better
agreement today than they were last night, and show 0.1-0.3" of QPF
east of I-95...with lesser amounts west. Looking to ensemble probs,
both the GEFS amd EPS have 40-80% probs of at least 0.1" of precip
(highest NE/lowest SW).  Dry/cooler wx returns on Friday. Highs Thu
in the mid 60s-lower 70s dropping back into the 50s on Fri. A
warming trend is likely this weekend as ridging builds in aloft.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 140 AM EDT Monday...

Conditions vary across the terminals early this morning as
showers/thunderstorms associated with a cold front move across
the area. The heaviest showers are now E of I-95 and will
impact/continue to impact coastal terminals over the next few
hours. Heavy rain at SBY/ORF/PHF/ECG will reduce VSBYs, so have
introduced TEMPO ground to account for this. There are still
some spotty showers behind the heavier bands of rain, so RIC may
see some light precip through the rest of the night with no
significant impact anticipated. Regarding CIGs, MVFR is present
in the SE and on the Eastern Shore. May see brief drops to IFR
as showers/storms move through. Rain will push offshore later
this morning, and skies clear from W to E during the afternoon.

VFR conditions prevail Monday afternoon through Wednesday. A
cold front crosses the region Thursday bringing a chc showers,
with brief flight restrictions possible. High pressure and
prevailing VFR conditions return Friday.

&&

.MARINE...
As of 259 PM EDT Sunday...

Key Messages:

- SCA Headlines prevail this afternoon into tonight all zones,
  lingering through Tuesday on the Ocean.

- While the SCAs end in the Bay, Rivers, and Sound later
  tonight, additional headlines will likely be needed later
  Monday, and especially Monday night/early Tuesday.

Winds have quickly increased this afternoon ahead of an approaching
cold front. Marine-based observation sites are measuring sustained
winds between 15-25 kts, with occasional gusts to 30 kts. Seas
have rapidly built this afternoon, and will continue to build to
5-8 ft in the southern coastal waters, and up to 7-10 ft in the
northern coastal waters by tonight. Waves in the Bay/Rivers are
between 1-3 ft and are forecast to build to as high as 3-5 ft
in the Bay and 2-3 ft in the rivers/sound this evening. Strong
convection will move through the coastal waters this evening and
overnight. Wind gusts up to 50 kts are possible and will be
handled with Special Marine Warnings as they move into the
waters. Winds outside of convection will briefly diminish late
tonight, so will continue to have the SCAs expire for all but
the Ocean zones (seas remain elevated) between 05z-08z.

There will be a second round of elevated winds starting Monday
afternoon Monday. Guidance has kept a lingering area of low pressure
along the coast as the front slowly moves offshore. The gradient
between this area of low pressure and an area of high pressure
building in from southwest will extend the timeframe of elevated
winds, and with colder air expected Monday night, the highest winds
are anticipated during this timeframe. NNW winds of 15 to 20 kts
with gusts to 25 kts are expected on Monday afternoon, peaking
overnight at 20-25 kts with gusts to 30 kts. Winds will diminish by
Tuesday afternoon to 10 to 15 kts, but seas in the Ocean will linger
through at least Tuesday evening before briefly falling to sub-SCA
conditions. The aforementioned area of low pressure will slowly
slide further out into the North Atlantic and strengthen. This
strengthening low will start to produce easterly swells that bring
back SCA level seas to our ocean zones as early as Wednesday morning
despite the lowered winds. Another area of low pressure is progged
to move through the Plains into the Great Lakes region by late week,
and the gradient will tighten yet again ahead of this front,
bringing increasing southerlies by Thursday afternoon. Winds will
quickly shift to the northwest as the front moves through. SCA level
winds are possible in advance of this system, and are likely with
the CAA in its wake (with Gales even possible in some areas).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Flood Watch until 4 AM EDT early this morning for VAZ088>090-
     092-093-095>098-523>525.
MARINE...Small Craft Advisory until 4 AM EDT early this morning for
     ANZ630>638.
     Small Craft Advisory until 5 PM EDT Tuesday for ANZ650-652.
     Small Craft Advisory until 8 PM EDT Tuesday for ANZ654-656-658.

&&

SYNOPSIS...AC
NEAR TERM...AC/KMC
SHORT TERM...AC/KMC
LONG TERM...ERI
AVIATION...
MARINE...LKB/NB
Hazardous weather outlook, Mar 16, 11:07 PM EDT, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1107 PM EDT Sun Mar 16 2025

MDZ021>025-NCZ014>017-031-032-102-VAZ048-060>062-064>069-075>078-
084>086-099-100-509>513-515>522-180315-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-Gates-
Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Eastern Currituck-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Northumberland-Lancaster-Gloucester-Middlesex-Mathews-
Accomack-Northampton-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
1107 PM EDT Sun Mar 16 2025

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ090-093-095>098-523>525-180315-
James City-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-York-Newport News-Hampton/Poquoson-
1107 PM EDT Sun Mar 16 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ012-013-030-VAZ079>083-087-514-180315-
Northampton-Hertford-Bertie-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Greensville-
Eastern Chesterfield (Including Col. Heights)-
1107 PM EDT Sun Mar 16 2025

...TORNADO WATCH 56 IN EFFECT UNTIL 1 AM EDT MONDAY...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Thunderstorms with strong to locally damaging wind gusts and the
potential for a brief tornado are possible through this evening.
Heavy rainfall may also lead to localized instances of flash
flooding, especially in urban or poor drainage areas.

Elevated winds are expected through late tonight, with gusts of 35
to 40 mph possible, highest near the coast.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ088-089-092-180315-
Sussex-Surry-Southampton-
1107 PM EDT Sun Mar 16 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...
...TORNADO WATCH 56 IN EFFECT UNTIL 1 AM EDT MONDAY...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Mar 17, 1:16 AM EDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
116 AM EDT Mon Mar 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 AM     Tstm Wnd Dmg     1 ESE Lancaster         37.76N 76.46W
03/17/2025                   Lancaster          VA   911 Call Center

            A tree fell along the road.

&&

HET
Local storm report, Mar 17, 1:25 AM EDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
125 AM EDT Mon Mar 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     Flash Flood      Lancaster               37.77N 76.47W
03/17/2025                   Lancaster          VA   Public

            Water over roadway at Wilcox Neck Road and
            VA-3 Historyland Hwy.

&&

05
Local storm report, Mar 17, 1:31 AM EDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
131 AM EDT Mon Mar 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     Flash Flood      Lively                  37.78N 76.51W
03/17/2025                   Lancaster          VA   County Official

            Flooding reported on numerous roads in
            eastern Lancaster County.

&&

05
Local storm report, Mar 17, 1:33 AM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
133 AM EDT Mon Mar 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     Tstm Wnd Gst     1 NNW Silver Beach      37.49N 75.97W
03/17/2025  M40 MPH          ANZ631             VA   Mesonet

            35 kt gust at Mesonet station XSIL Silver
            Beach.

&&

05
Local storm report, Mar 17, 1:39 AM EDT, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
139 AM EDT Mon Mar 17 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     Flash Flood      1 S West Point          37.54N 76.80W
03/17/2025                   King William       VA   County Official

            VA-30 closed in West Point due to water on
            the roadway.

&&

05
Special weather statement, Mar 17, 2:00 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wakefield VA
200 AM EDT Mon Mar 17 2025

VAZ093-095>098-523>525-170645-
Hampton/Poquoson VA-Isle of Wight VA-Norfolk/Portsmouth VA-
Newport News VA-Suffolk VA-York VA-Chesapeake VA-Virginia Beach VA-
200 AM EDT Mon Mar 17 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ISLE OF WIGHT...AND
SOUTHEASTERN YORK COUNTIES...THE CITY OF POQUOSON...THE CITY OF
NORFOLK...THE NORTHWESTERN CITY OF CHESAPEAKE...THE CITY OF
PORTSMOUTH...THE CITY OF SUFFOLK...THE NORTHWESTERN CITY OF VIRGINIA
BEACH...THE CITY OF HAMPTON AND THE CITY OF NEWPORT NEWS THROUGH 245
AM EDT...

At 200 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lee Hall to near Driver to near Suffolk.
Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Reduced visibility and minor flooding possible.

Strong thunderstorms will be near...
  Downtown Suffolk, Northampton, Driver, Christopher Newport
  University, Tabb, Kings Fork, Newport News, Portsmouth, Patrick
  Henry Field, and Denbigh around 205 AM EDT.
  Bowers Hill, Hampton University, Langley AFB, Churchland, Norfolk,
  and Western Branch around 210 AM EDT.
  Norfolk NAS, Grand View, Fort Monroe, Buckroe Beach, and Old
  Dominion University around 215 AM EDT.
  Ghent, Downtown Norfolk, Norview, Cradock, Ocean View, and
  Downtown Portsmouth around 220 AM EDT.
  Virginia Beach, Norfolk International, and Norfolk State
  University around 225 AM EDT.
  Virginia Wesleyan University around 230 AM EDT.

Other locations impacted by these storms include South Norfolk,
Carrollton, Portlock, Longview, Benns Church, Oriana, Huntersville,
Suffolk Airport, Hilton Village, and Chuckatuck.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3660 7687 3682 7666 3718 7660 3718 7658
      3720 7658 3726 7641 3726 7635 3710 7622
      3699 7625 3697 7611 3670 7624
TIME...MOT...LOC 0600Z 240DEG 48KT 3718 7654 3686 7658 3669 7669

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

HET

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:29 AM EDTSevere Thunderstorm WarningAKQCamden, Currituck31 min

Nearby

Tornado Warnings in North Carolina, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.